Alert archive / New York / Gale Warnings in 2011

Gale Warning 22, NWS New York, NY

October 20, 2011

NWS New York, NY issued this gale warning at Oct 20, 2011, 4:11 AM EDT. It took effect at Oct 20, 2011, 6:00 AM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2011, 4:11 AM EDT (08:11 UTC)
In effect from
Oct 20, 2011, 6:00 AM EDT
Expired
Oct 21, 2011, 12:00 AM EDT
In force
18 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WHUS71 KOKX 200811
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
411 AM EDT THU OCT 20 2011

...STRONG WINDS AND ROUGH SEAS ON THE WATERS THROUGH FRIDAY...

ANZ350-353-355-202030-
/O.UPG.KOKX.SC.Y.0083.000000T0000Z-111021T1000Z/
/O.NEW.KOKX.GL.W.0022.111020T1000Z-111020T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
411 AM EDT THU OCT 20 2011

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND OUT 20 NM.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...9 TO 14 FT...SUBSIDING TO 6 TO 12 LATE TONIGHT.

* TIMING...THROUGH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-340-345-202030-
/O.EXT.KOKX.SC.Y.0083.000000T0000Z-111021T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
411 AM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY...

* LOCATION...LONG ISLAND SOUND AND BAYS.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL
  GUSTS UP TO 35 KT ON EASTERN LONG ISLAND SOUND THROUGH TONIGHT.

* SEAS/WAVES...3 TO 5 FT ON LONG ISLAND SOUND TODAY. 

* TIMING...THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-202030-
/O.CON.KOKX.SC.Y.0083.000000T0000Z-111021T1000Z/
NEW YORK HARBOR-
411 AM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* LOCATION...NEW YORK HARBOR.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
749 
WHUS71 KOKX 201441
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1041 AM EDT THU OCT 20 2011

...STRONG WINDS AND ROUGH SEAS ON THE WATERS THROUGH FRIDAY...

ANZ350-353-355-202200-
/O.CON.KOKX.GL.W.0022.000000T0000Z-111020T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1041 AM EDT THU OCT 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND OUT 20 NM.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...9 TO 14 FT...SUBSIDING TO 6 TO 12 FT LATE TONIGHT.

* TIMING...THROUGH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ338-202245-
/O.CON.KOKX.SC.Y.0083.000000T0000Z-111021T1000Z/
NEW YORK HARBOR-
1041 AM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* LOCATION...NEW YORK HARBOR.

* WINDS...SOUTHWEST AROUND 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-345-202245-
/O.CON.KOKX.SC.Y.0083.000000T0000Z-111021T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1041 AM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* LOCATION...LONG ISLAND SOUND AND BAYS.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. 
  OCCASIONAL GUSTS UP TO 35 KT ON EASTERN LONG ISLAND SOUND 
  THROUGH TONIGHT. 

* SEAS/WAVES...3 TO 5 FT ON LONG ISLAND SOUND TODAY.

* TIMING...THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
468 
WHUS71 KOKX 201941
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
341 PM EDT THU OCT 20 2011

...STRONG WINDS AND ROUGH SEAS TO CONTINUE THROUGH FRIDAY...

ANZ350-353-355-210345-
/O.EXT.KOKX.GL.W.0022.000000T0000Z-111021T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
341 PM EDT THU OCT 20 2011

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND OUT 20 NM.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...9 TO 14 FT...SUBSIDING TO 6 TO 12 FT LATE TONIGHT.

* TIMING...THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ338-210345-
/O.CON.KOKX.SC.Y.0083.000000T0000Z-111021T1000Z/
NEW YORK HARBOR-
341 PM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* LOCATION...NEW YORK HARBOR.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-345-210345-
/O.CON.KOKX.SC.Y.0083.000000T0000Z-111021T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
341 PM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* LOCATION...LONG ISLAND SOUND AND BAYS.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...3 TO 5 FT ON LONG ISLAND SOUND TONIGHT.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
073 
WHUS71 KOKX 210214
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1014 PM EDT THU OCT 20 2011

...STRONG WINDS AND ROUGH SEAS TO CONTINUE THROUGH FRIDAY...

ANZ350-353-355-210400-
/O.CON.KOKX.GL.W.0022.000000T0000Z-111021T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1014 PM EDT THU OCT 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND OUT 20 NM.

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...9 TO 14 FT...SUBSIDING TO 6 TO 12 FT LATE TONIGHT.

* TIMING...THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ338-211000-
/O.CON.KOKX.SC.Y.0083.000000T0000Z-111021T1000Z/
NEW YORK HARBOR-
1014 PM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* LOCATION...NEW YORK HARBOR.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-345-211015-
/O.CON.KOKX.SC.Y.0083.000000T0000Z-111021T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1014 PM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* LOCATION...LONG ISLAND SOUND AND BAYS.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS BETWEEN 25 AND 30 KT.

* SEAS/WAVES...3 TO 5 FT ON LONG ISLAND SOUND TONIGHT.

* TIMING...THROUGH FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
534 
WHUS71 KOKX 210358
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1158 PM EDT THU OCT 20 2011

...STRONG WINDS AND ROUGH SEAS TO CONTINUE THROUGH FRIDAY...

ANZ350-353-355-211200-
/O.EXP.KOKX.GL.W.0022.000000T0000Z-111021T0400Z/
/O.NEW.KOKX.SW.Y.0036.111021T0400Z-111022T0000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1158 PM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM
EDT FRIDAY...
...GALE WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT
FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND OUT 20 NM.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL
  GUSTS UP TO 35 KT EARLY.

* SEAS/WAVES...7 TO 13 FT...SUBSIDING TO 6 TO 9 FT ON FRIDAY.

* TIMING...THROUGH FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ338-211000-
/O.CON.KOKX.SC.Y.0083.000000T0000Z-111021T1000Z/
NEW YORK HARBOR-
1158 PM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* LOCATION...NEW YORK HARBOR.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-345-211200-
/O.CON.KOKX.SC.Y.0083.000000T0000Z-111021T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1158 PM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* LOCATION...LONG ISLAND SOUND AND BAYS.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THROUGH FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 20, 2:04 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 20, 2:04 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
204 AM EDT THU OCT 20 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM SITUATED OVER THE OHIO RIVER VALLEY WILL
DRAG A WARM FRONT THROUGH THE REGION TONIGHT...THEN WILL TRACK
INTO SOUTHEASTERN CANADA WELL NORTH OF THE AREA THURSDAY NIGHT. A
WEAK LOW PRESSURE TROUGH OVER THE AREA IN FRIDAY WILL WEAKEN AS
HIGH PRESSURE SLOWLY BUILDS IN...AND REMAINS OVER THE AREA THROUGH
MONDAY. ANOTHER WEAK TROUGH WILL MOVE THROUGH MONDAY NIGHT INTO
EARLY TUESDAY...FOLLOWED BY WEAK HIGH PRESSURE LATER TUESDAY INTO
TUESDAY NIGHT. A FRONTAL SYSTEM MAY APPROACH ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WARM FRONT IS PUSHING THROUGH LONG ISLAND...MARKED BY INCREASING
T/TD AND A WIND SHIFT TO THE S. WOULD THINK IT WILL CONTINUE TO
THE N AS LOW OVER PA BECOMES ENVELOPED IN THE PARENT LOW OVER
OHIO. UPDATED HOURLY T/TD/WINDS AS A RESULT...BUT TRICKY TO SAY
THE LEAST WITH THIS BOUNDARY OVER THE AREA.

ALSO ADJUSTED POPS A BIT TO ACCOUNT FOR LATEST RADAR TRENDS.
WIDESPREAD PRECIP HAS ENDED...JUST SOME SHOWERS AROUND THROUGH THE
REMAINDER OF THE NIGHT. REMAINDER OF THE FORECAST APPEARS ON
TRACK.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
LINGERING SHOWERS EARLY WILL BEGIN TO TAPER OFF FROM THE SOUTH TO
THE NORTH BY THE AFTERNOON. SHOWERS REMAIN POSSIBLE IN THE
MORNING DUE TO THE STRONG UPPER LEVEL LOW SITUATED OVER THE
EASTERN GREAT LAKES REGION. THE PRESSURE GRADIENT WILL CONTINUE
TO TIGHTEN...INCREASING WINDS THROUGH THE DAY WHILE WINDS SHIFT
TO A SW FLOW. EXPECT BETWEEN 15 TO 20 KTS...WITH SOME AREAS
POSSIBLY HAVING GUSTS UP TO 30 KTS. THE LOW BUILDS OVER THE OHIO
RIVER VALLEY BEFORE PUSHING INTO SOUTHEASTERN CANADA OVERNIGHT
THURS. AS THE LOW MOVES OUT OF THE REGION...WINDS WILL BEGIN TO
DIMINISH AS THE PRESSURE GRADIENTS LESSEN. TEMPS REMAIN MILD
DURING THE DAY WITH HIGHS IN THE MID TO UPPER 60S. AS WINDS SHIFT
MORE W...OVERNIGHT LOW TEMPS WILL DROP INTO THE UPPER 40S TO MID
50S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
CUTOFF UPPER LOW WILL BE MOVING NE ACROSS SRN QUEBEC INTO
LABRADOR FRI-SAT...WHILE A TRAILING UPPER TROUGH MOVES FROM THE
OH VALLEY TOWARD THE MID ATLANTIC AND NORTHEAST. LOW/MID LEVEL
MOISTURE TOO LIMITED FOR PRECIP BUT THERE COULD BE SOME CLOUDS
AROUND IN THE WEAKLY CYCLONIC FLOW...ESPECIALLY NORTH/WEST OF
NYC. THE TRAILING UPPER TROUGH SHOULD SWING THROUGH LATE FRI
NIGHT INTO SAT AND MAY TOUCH OFF ISOLD SHOWERS. FAIR WX SHOULD
FOLLOW FOR THE REST OF THE WEEKEND INTO AT LEAST MON MORNING AS
WEAK HIGH PRESSURE MOVES ACROSS...THEN ANOTHER NEGATIVELY TILTED
UPPER TROUGH AND SFC REFLECTION MOVING THROUGH FROM THE WEST
COULD BE ACCOMPANIED BY SHOWERS MAINLY MON NIGHT.

FAIR WX SHOULD RETURN DURING THE DAY ON TUE...BUT THEN FORECAST
UNCERTAINTY INCREASES REGARDING THE TIMING OF ANOTHER UPPER
TROUGH AND ACCOMPANYING SFC FRONTAL SYSTEM APPROACHING FROM THE
WEST ON WED. HAVE MENTIONED LOW CHANCE POP FOR SHOWERS WED INTO
WED NIGHT BASED ON LAST TWO RUNS OF THE GFS...BUT ECMWF SUGGESTS
THIS SYSTEM WILL BE LESS PROGRESSIVE AND SHOULD HEAD MORE TO THE
NW OF THE AREA...SO THIS CHANCE COULD HOLD OFF UNTIL JUST BEYOND
THE FCST PERIOD.

TEMPS SHOULD BE FAIRLY UNIFORM DURING MOST OF THIS TIME FRAME...
WITH HIGHS IN THE 60S AND LOWS MAINLY IN THE 40S/50S. SOME 30S
ARE POSSIBLE NORTH/WEST OF NYC SAT NIGHT AND SUNDAY NIGHT WITH
HIGH PRESSURE BUILDING OVERHEAD AND MOSTLY CLEAR SKIES/LIGHT
WINDS.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A WARM FRONT WILL SLOWLY LIFT NORTH THROUGH THE TRI-STATE
EARLY THIS MORNING...FOLLOWED BY A COLD FRONT CROSSING THE AREA
THURSDAY.

WARM FRONT IS LIFTING THROUGH AS OF 06Z...HAVING CROSSED KJFK/KLGA
BY 0540Z BASED ON QUICK WIND SHIFT ON ITWS. MOST OF THE RAINFALL
HAS MOVED THROUGH THE REGION...EXCEPT NEAR KBDR/KGON...PLUS A FEW
BANDS OF LIGHT RAIN WELL TO THE SOUTH. IN GENERAL...IFR/LIFR
CEILINGS BEFORE SUNRISE WITH DRIZZLE AND FOG. CIGS WILL LIFT TO
MVFR AROUND 12Z OVER NYC TERMINALS AND 13-14 N OF NYC...THEN TO
VFR LATE IN THE MORNING.

WINDS BECOME S EARLY THIS MORNING AFTER THE WARM FRONT PUSHES
THROUGH...10-15 KT NEAR THE COASTS AND LESS THAN 10 KT INLAND.
WITH STRONG WINDS ALOFT...LLWS EXPECTED ACROSS THE REGION. HIGH
CONFIDENCE THAT WINDS INCREASE AGAIN AFTER SUNRISE AND BECOME MORE
SWLY. GUSTS EXPECTED TO REACH UPPER 20S TO LOW 30S KTS OVER NYC
TERMINALS...LOW 20S INLAND.

OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...

THURSDAY NIGHT...VFR WITH A LULL IN THE GUSTS.

FRIDAY...VFR...WITH GUSTS TO 20KT POSSIBLE.

FRIDAY NIGHT-MONDAY...VFR.

&&

.MARINE...
CONTEMPLATING A GALE WARNING OVER THE OCEAN WATERS LATE TONIGHT
INTO THU NIGHT. NOT EVEN SEEING 30 KT GUSTS TO THE S...BUT LLJ IS
FORECAST TO INCREASE A BIT TOWARDS MORNING. MOMENTUM TRANSFER
INDICATES 35-40 KT GUSTS IF THE STRENGTH OF THE LLJ MATERIALIZES.
HAVE DECIDED TO CONTINUE WITH SCA MENTIONING OCNL GALE FORCE GUSTS
FOR NOW...BUT WILL WATCH OBS TO THE SOUTH AND DECIDE WHETHER TO
ISSUE A GALE WARNING WITH THE MORNING PACKAGE.

SCA CONDITIONS SHOULD CONTINUE ON THE OCEAN AND THE EASTERN
SOUND/BAYS ON FRI IN MODERATE SW-W FLOW...WITH GUSTS 25-30 KT
POSSIBLE. LEFTOVER HAZARDOUS OCEAN SEAS SHOULD THEN LINGER INTO
FRI NIGHT AND PERHAPS PART OF SAT. QUIET CONDITIONS SHOULD THEN
RETURN WITH HIGH PRESSURE FOR THE REST OF THE WEEKEND INTO MOST OF
MON.

&&

.HYDROLOGY...
LESS THAN 1/10 OF QPF IS FORECAST THROUGH THE REMAINDER OF THE
NIGHT...THEN DRY THU INTO THE WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ330-335-338-
     340-345-350-353-355.

&&
Hazardous weather outlook, Oct 19, 4:14 PM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EDT WED OCT 19 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-202015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
414 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-202015-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
414 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-202015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
414 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 10:38 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk112 min
Oct 19, 11:57 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region108 min

Nearby

Gale Warnings in New York, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.